promotion image of download ymail app
Promoted
Spencer S asked in HealthMental Health · 1 decade ago

Prozac.....Side effects?

Ok I am 14 and have bad OCD, Depression, and Panic Disorder. My family doctor put me on Prozac (Fluoxetine) about a month ago. It helped with the OCD and the Depression somewhat. But not really the panic disorder. Anyways for about the past week, I have felt like crap. I have been on the medicine for probably 5 weeks. I was happier but now that I am on Spring Break, I feel that I am going insane. I sit around at home while my parents are at work and just worry that I will go crazy and lose control at home or have a panic attack. Home used to be my safe place but now it's not. I feel like I don't have a safe place. I have a lot of woods around my house and I love the woods. But I have experienced an extreme loss of interest in things I used to love. This has just been happening in the past week. School keeps me busy, I miss school. But now that I'm on Spring Break, and most of my friends aren't (I changed schools and a lot of my friends go to my old school) I just worry. TV, iPod, nothing seems to help anymore. I feel like I just want to die. I feel that I am losing my mind. I'm having weird dreams also. I just worry pretty much all day. My OCD is better but it is starting to come back even more. I just feel like I am going crazy. What should I do? I am on 10MG. I went from 10MG to 20MG for a few days, than that made me worse so I went back to 10MG. I have Xanax (Alprozolam) and it helps sometimes but not much. Should I stop taking it? I feel like I am going crazy. Also I feel tired all the time. I'm so depressed. I want my interests back. I go outside and play basketball on my small court a lot but then I start to lose interests. I feel that my life is changing all of a sudden. In a bad way. I don't know what to do. Please help!!!!!!!!

5 Answers

Relevance
  • Anonymous
    1 decade ago
    Favorite Answer

    I would recommend you to watch following DVD that is available online if you have fast internet. It's told by psychiatrists, psychologists and people who worked for pharmaceutical companies. It informs you - beside other things - about side effects that are not often being told by psychiatrists. It also suggests an alternative in the end. When you then make a decision to take antidepressants, you may be better prepared, educated and understand what's going on when you encounter some bad side effects. I would say that these information are actually vital.

    The link sounds a little scary - that’s because many antidepressants have suicidal thoughts and impulses as side effects which you can also read inside the pack of some antidepressants.

    Watch trailer 1:55 min

    http://www.youtube.com/watch?v=UV0J5EsYKuw

    Youtube thumbnail

    The whole DVD

    http://www.cchr.org/#/videos/making-a-killing-intr...

    Fox News about pharmaceutical company Eli Lilly (Prozac, Zyprexa and others)

    3:36 min

    http://www.youtube.com/watch?v=o_iXApBeT5s

    Youtube thumbnail

    &feature=channel_page

    Alternatively, check these links too.

    http://www.healthnewsanswers.com/product/Does-Proz...

    • Commenter avatarLogin to reply the answers
  • 1 decade ago

    Hun, sometimes it takes prozac a month or two to truely set in and no you cannot just go off it you have to be weined so please take it as it was prescribed. As far a side effects it can cause some fatigue but that will stop once you have taken it for a while. Your too young to be this depressed please show your parents your question and let them help you. It is not abnormal for a 14 year old to go through some emotional changes. You recently changed schools and your on new meds, sounds like pretty stressful stuff but hang in there it will all work out. Rent some movies or read a good book to keep you busy till school gets out then you can see your friends. Use this time to do some projects: redecorate your room or something like that just to stay busy.

    • Commenter avatarLogin to reply the answers
  • Anonymous
    1 decade ago

    Firstly, don't come off the Fluoxetine suddenly it has a very long half-life and can cause withdrawal if you come off it suddenly, especially at your age. You need to make an appointment with your doctor asap and tell them this. As a manic depression sufferer myself I know how hard it can be sometimes, no interest in anything and you feel like you are a minute away from losing it. Talk to your parents and tell them EXACTLY how you feel. Sometimes we need other people to help us out of it. You are not making things worse for them, you are denying yourself potential happiness because of how you think they will react. Just say - Dad I know I might be a nightmare but can you try and encourage me to go and play basketball. I don't need you to talk, I just need you to listen. Get the the source of your unhappiness and blow it out of the water. Counseling helps wonders; I know there is a stigma attached to it but it does help and you will have free access to it through your school. Hope this helps.

    Source(s): Experience
    • Commenter avatarLogin to reply the answers
  • 6 years ago

    Here is a site dedicated to Prozac side effects. You can view common side effects and what other patients report here: http://patientsville.com/medication/prozac_side_ef...

    • Commenter avatarLogin to reply the answers
  • How do you think about the answers? You can sign in to vote the answer.
  • 1 decade ago

    Do not stop taking it cold turkey. Ween yourself off of it. Otherwise, you will get extremely depressed. You should probably talk to your doctor about it.

    • Commenter avatarLogin to reply the answers
Still have questions? Get your answers by asking now.